Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 29, 2021, 4:04 AM EDT. It took effect at Jul 29, 2021, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 4:04 AM EDT (08:04 UTC)
- In effect from
- Jul 29, 2021, 11:00 AM EDT
- Expired
- Jul 30, 2021, 4:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
476 WHUS73 KMQT 290804 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 404 AM EDT Thu Jul 29 2021 LMZ221-248-250-291615- /O.NEW.KMQT.SC.Y.0076.210729T1800Z-210730T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 404 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-291615- /O.NEW.KMQT.SC.Y.0076.210729T1700Z-210730T0000Z/ Huron Islands to Marquette MI- 404 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt expected, and waves 2 to 4 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-291615- /O.NEW.KMQT.SC.Y.0076.210729T1700Z-210730T0400Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 404 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 1 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BW
3 follow-up statements
626 WHUS73 KMQT 291437 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1037 AM EDT Thu Jul 29 2021 LMZ221-248-250-292245- /O.EXT.KMQT.SC.Y.0076.210729T1500Z-210730T0500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1037 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-292245- /O.EXT.KMQT.SC.Y.0076.210729T1700Z-210730T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 1037 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-292245- /O.CON.KMQT.SC.Y.0076.210729T1700Z-210730T0000Z/ Huron Islands to Marquette MI- 1037 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
427 WHUS73 KMQT 292008 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 408 PM EDT Thu Jul 29 2021 LMZ221-248-250-300415- /O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 408 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-300000- /O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0000Z/ Huron Islands to Marquette MI- 408 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-300415- /O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 408 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
316 WHUS73 KMQT 300158 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 958 PM EDT Thu Jul 29 2021 LMZ221-248-250-300500- /O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 958 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-300800- /O.CON.KMQT.SC.Y.0076.000000T0000Z-210730T0800Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 958 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:43 AM EDT, 21 minutes earlier.
Area forecast discussion, Jul 29, 3:43 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Marquette MI 343 AM EDT Thu Jul 29 2021 .SHORT TERM...(This evening through Thursday) Issued at 257 PM EDT WED JUL 28 2021 Expansive upper level ridge over much of central CONUS puts Upper Michigan in diffluent northwest flow aloft today. An intensifying shortwave upstream over the eastern Dakotas this morning will ride this ridge toward the southeast as a surface low/triple point deepens over MN and tracks southeast into WI. To the north of this low, a cold front/inverted trough axis extends into Canada and a warm front is currently extending southeastward. Ahead of this warm front, some showers and thunderstorms have been observed over parts of MN and WI today. In our area, just east of this line of showers/thunderstorms, mostly clear skies and diurnally driven cumulus clouds have popped up. With the ample sunshine and warm and humid airmass, many areas are in the 80s with dewpoints in the 60s. Some parts of the west have dewpoints in the low 70s. This evening and into tonight, this low is progged to drop southeast. Within the warm sector, exceptional instability is projected across parts of WI. With a great deal of deep shear also expected, supercellular activity is expected to develop followed by QLCS or derecho evolution. The trick to this forecast will be predicting exactly where this takes place. 12z guidance suggests the boundary's most northeastward position could drape through the western and central parts of the UP. There is also supporting evidence for this from recent CAMS runs. Given the instability south of this boundary and large hodographs, the greatest risk of large hail and damaging winds will likely stay south of our forecast area. However, given the uncertainty in its placement, the west from Gogebic County down to the south in Menominee County could experience some severe thunderstorms with these same hazards. With elevated convective activity currently taking place ahead of the cold front near the international border of MN and steep mid-level lapse rates, shower and some thunderstorm activity is also expected to progress across the lake and through the northern and eastern parts of the UP this evening and tonight. Similarly some strong to severe storms can't be ruled out there. SPC has much of our region under a slight and marginal risk for severe thunderstorms. After the showers and storms exit, lingering moisture is expected to persist over the region, which could result in some areas of patchy dense fog, especially in areas preconditioned with rain tonight. Anticyclonic flow and building high pressure should result in gradually clearing skies during the morning though. Highs should climb into the 70s across the area. .LONG TERM...(Thursday through Tuesday) Issued at 508 AM EDT WED JUL 28 2021 Models suggest the pattern will amplify as the mid/upper level ridge builds through western Canada and a trough deepens across the eastern CONUS. As a result, above normal temps Wednesday will drop to near or below average from Thursday through Sunday. Temps should moderate early next week as the cooler air shifts off to the east. Thursday, Even with some leftover moisture, mainly anticyclonic low level flow will be less favorable for light showers or drizzle during the morning. By afternoon, as high pressure builds into the area from northwest Ontario, partly to mostly sunny skies will help push temps to around 70 north to the upper 70s south. Breezy north winds will also develop leading to a moderate swim risk for Marquette county beaches and a high risk for Alger county as waves build to 5 ft. Thursday night and Friday, favorable radiational cooling conditions will allow temps to drop into the mid 40s inland west with mid 50s near the Great Lakes. Sunshine with ridging over the area and mixing to around 4k ft will bring temps into the mid and upper 70s inland with dewpoints dropping into the lower to mid 40s (RH in the 30-35 pct range). Saturday, another clipper shortwave will dive through the region bringing additional pcpn. MUCAPE values to around 500 J/Kg will also support the potential for thunder. Although the best chance for rain is expected early Saturday, a trailing shrtwv may support additional shra/tsra during peak heating later in the day. Sun, Cooler air will drop into the area behind a cold front. GEFS/ECENS 850 temps around 7C suggest highs will remain in the mid and upper 60s north to the lower 70s south. Mon-Tue, with mainly dry weather as high pressure dominate the region, temps will moderate closer to seasonal averages with highs in the mid and upper 70s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 111 AM EDT THU JUL 29 2021 Showers have generally dissipated and moved se of the terminals so not expecting any more shower activity this fcst pd. High pressure will slowly build in later tonight and persist tomorrow. Rainfall from last night showers and thunderstorms is expected to result in some MVFR/IFR/LIFR stratus/fog at all sites overnight into early Thu. Ceilings are expected to bottom out at IFR, but there is some potential for sites like KIWD and KSAW to briefly experience LIFR ceilings. Thursday morning, ceilings and visibilities are expected to improve with VFR conditions by afternoon. KSAW will take the longest to improve to VFR with moist northerly upslope flow off Lake Superior. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 342 AM EDT THU JUL 29 2021 Winds should be 20 knots or less tonight. Some strong storms are possible tonight. North to northwesterly winds of 20 to 25 knots are expected Thursday and early Thursday evening in the eastern lake. Otherwise, winds 20 knots or less are expected for the duration of the forecast period, with some more thunderstorms possible across the lake Friday night and Saturday morning. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...JLB AVIATION...Voss MARINE...BW
Hazardous weather outlook, Jul 28, 3:40 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 340 PM EDT Wed Jul 28 2021 MIZ001>004-007-009>014-084-085-291945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 340 PM EDT Wed Jul 28 2021 /240 PM CDT Wed Jul 28 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are expected to develop this afternoon into this evening. Some storms could become strong to severe over the west and south with damaging winds and hail as the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will again be possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter, using #906wx. MIZ005-006-291945- Marquette-Alger- 340 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Thunderstorms are expected to develop this afternoon into this evening. Some storms could be strong to severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday, there is a high swim risk for Alger county beaches and a moderate risk for Marquette county beaches. Thunderstorms will again be possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter, using #906wx. LSZ162-240>251-263>267-291945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 340 PM EDT Wed Jul 28 2021 /240 PM CDT Wed Jul 28 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms will be possible this afternoon into tonight. Primary hazards in any of the strongest thunderstorms that occur will be strong winds and hail. Heavy downpours may quickly reduce visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will again be possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter, using #906wx. LMZ221-248-250-291945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 340 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms will be possible this evening. Primary hazards in any of the strongest thunderstorms that occur will be strong winds and hail. Heavy downpours may quickly reduce visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will again be possible Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter, using #906wx. TAP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:55 AM EDT | Beach Hazards Statement | MQT | Alger, Marquette | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.